Communications in Mathematical Physics

, Volume 328, Issue 1, pp 29–44

Forward Discretely Self-Similar Solutions of the Navier–Stokes Equations

Article

Abstract

Extending the work of Jia and Šverák on self-similar solutions of the Navier–Stokes equations, we show the existence of large, forward, discretely self-similar solutions.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Brandolese L.: Fine properties of self-similar solutions of the Navier-Stokes equations. Arch. Ration. Mech. Anal. 192(3), 375–401 (2009)CrossRefMATHMathSciNetGoogle Scholar
  2. 2.
    Caffarelli L., Kohn R.-V., Nirenberg L.: Partial regularity of suitable weak solutions of the Navier-Stokes equations. Comm. Pure Appl. Math. 35, 771–831 (1982)ADSCrossRefMATHMathSciNetGoogle Scholar
  3. 3.
    Cannone, M., Meyer, Y., Planchon, F.: Solutions auto-simlaires des equations de Navier-Stokes. In: Seminaire X-EDP, Centre de Mathematiques, Ecole polytechnique (1993–1994)Google Scholar
  4. 4.
    Cannone M., Planchon F.: Self-similar solutions for the Navier-Stokes equations in R 3. Comm. Part. Diff. Equ. 21(1–2), 179–193 (1996)CrossRefMATHMathSciNetGoogle Scholar
  5. 5.
    Galdi G.P.: An Introduction to the Mathematical Theory of the Navier-Stokes Equations: Linearized steady problems, Volume I. Springer, Berlin (1994)Google Scholar
  6. 6.
    Giga Y., Miyakawa T.: Navier-Stokes flow in R 3 with measures as initial vorticity and morrey spaces. Comm. Part. Differ. Equ. 14(5), 577–618 (1989)CrossRefMATHMathSciNetGoogle Scholar
  7. 7.
    Jia, H, Šverák, V.: Local-in-space estimates near initial time for weak solutions of the Navier-Stokes equations and forward self-similar solutions. Invent. Math. Online doi:10.1007/s00222-013-0468-x
  8. 8.
    Ladyzenskaja, O.A.: Unique global solvability of the three-dimensional Cauchy problem for the NavierStokes equations in the presence of axial symmetry. Zapiski Nauchnykh Seminarov Leningrad Otdelenie. Matematicheski. Institut im. V. A. Steklova (LOMI) 7, 15577 (1968) (Russian)Google Scholar
  9. 9.
    Landau L.D.: A new exact solution of the Navier-Stokes equations. Dokl Akad. Nauk SSSR 43, 299 (1944)Google Scholar
  10. 10.
    Landau L.D., Lifshitz E.M.: Fluid Mechanics, 2nd edn. Butterworth-Heinemann, Paperback reprinting (2000)Google Scholar
  11. 11.
    Leonardi S., Malek J., Nečas J., Pokorny M.: On axially symmetric flows in R 3. Zeitschrift fur Analysis und ihre Anwendungen 18, 639–49 (1999)Google Scholar
  12. 12.
    Lemarié-Rieusset, P.G.: Recent developments in the Navier-Stokes problem. Chapman & Hall/CRC Research Notes in Mathematics 431. Chapman & Hall/CRC, Boca Raton (2002)Google Scholar
  13. 13.
    Mawhin J.: Leray-Schauder degree: a half century of extensions and applications. Topol. Methods Nonlinear Anal. 14(2), 195–228 (1999)MATHMathSciNetGoogle Scholar
  14. 14.
    Nečas J., Růžička M., Šverák V.: On Lerays self-similar solutions of the Navier-Stokes equations. Acta Math. 176, 283–294 (1996)CrossRefMATHMathSciNetGoogle Scholar
  15. 15.
    Oseen, C.W.: Hydrodynamik, Leipzig (1927)Google Scholar
  16. 16.
    Solonnikov V.A.: Estimates for solutions of a non-stationary linearized system of Navier-Stokes equations (Russian). Trudy Mat. Inst. Steklov. 70, 213–317 (1964)MATHMathSciNetGoogle Scholar
  17. 17.
    Šverák, V.: On Landau’s solutions of the Navier-Stokes equations. Problems in Mathematical Analysis 61, 175–190 (2011). Translation in Journal of Mathematical Sciences 179(1), 208–228 (2011)Google Scholar
  18. 18.
    Šverák, V.: Lecture in the workshop “Evolution equations of physics, fluids, and geometry: asymptotics and singularities”. Banff International Research Station (BIRS) (2012). http://www.birs.ca/events/2012/5-day-workshops/12w5137/videos
  19. 19.
    Tsai T.-P.: On Leray’s self-similar solutions of the Navier-Stokes equations satisfying local energy estimates. Arch. Ration. Mech. Anal. 143, 29–51 (1998)CrossRefMATHGoogle Scholar
  20. 20.
    Ukhovskii M.R., Yudovich V.I.: Axially symmetric flows of ideal and viscous fluids filling the whole space. J. Appl. Math. Mech. 32, 5261 (1968)CrossRefGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2014

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of British ColumbiaVancouverCanada

Personalised recommendations